Most of the time I just bite it in half :-)I have been on 10 mg for 5 months to help with stomach issues. Well, I’ve had no amitriptyline for at least 2 months, maybe more and the pain still comes in waves and seems often triggered by stress. You may really help someone else who is going through the same thing.Thank you for this website. It tends to increase serotonin significantly, while affecting norepinephrine to a moderate extent.

Keep hoping it gets better.I was on Amitriptyline for years for migraines and nerve pain. I’ve been taking this medication for nearly 10 years. Now, it is easy peasy, just have to sleep an hour in the afternoon because of lethargy. Persistent diarrhea. I began tapering by 12.5 mg tapering slowly, I do not look up withdraw symptoms as to not affect how I feel.But now I know how crappy it’s been, severe nightmares that leave me panting and sobbing, tremors, dizziness, nausea, restlessness, fatigue, social anxiety, sweat attacks, and on. I went to the GP who told me this drug was extremely safe and now that I had stopped and was getting headaches then the drug must of been masking a hidden headache problem.So after numerous blood test and then a clear scan for a brain tumour he declared that I was probably depressed and should take more of the drug.
The drug works by inhibiting reuptake of serotonin and norepinephrine in the brain. I have what they call a “mixed connective tissue disease” which consists of fibromyalgia, lupus, Raynaud’s and rheumatoid. I was on a 100 mg of Amitriptyline for about 4 years and lower doses before that. Please do not just stop taking those tablets in a matter of weeks.I cannot emphasize enough how evil this drug is and how bad the after-effects are. I sleep with ice blocks!I recently called my rheumatologist after having spent hundreds of dollars on prescription drugs, dermatologists and chiro to get told they “thought” it was caused by nerve damage? – but I’m so proud that I stuck to it. I hope it will not take to long. Too late for me.I’ve been on Elavil 150 mg for over 20 years for fibromyalgia. It is important to avoid getting caught up in comparing how quickly you recover to how quickly someone else recovers – everyone is different.In order to speed up your recovery, it is recommended to engage in healthy activities such as: getting adequate exercise, eating a healthy diet, getting proper sleep, forcing yourself to socialize and stay productive, and seeking the help of a professional if you need it. Twenty years is the figure quoted for the ‘sudden, unexpected’ dementia to show itself. My family said I have fibromyalgia. I was on gabapentin for 6 weeks in the hospital that felt very strong, but it really didn’t help with the pain in my hands. Some people are not as sensitive to medication and therefore they can taper off more quickly.Hi, I wanted to give another perspective. I am now at 75mg! !Oh they are not addictive, just catastrophic to stop taking once you get reliant?! The insomnia was bad enough so that I wound up not being able to function at all. I was really tired and my memory was shot, but the horrible pain was gone. I was pleased with the results but lately I have no zip in my life and I am healthier now in some respects. Does anyone know if this is normal and how long it will take to get back to normal?I am no expert, but I do believe this is quite common. I smell everything.My sense of smell is unnatural and my hearing is sensitive too. Now I am decreasing my dose 12% every 6 weeks. I will hear from my doctor this week and see what she recommends. I got down to 10mg/day and for a month was okay, then it hit me hard with all the nerve pain from arthritis in my back to burning feet. Feeling the added anger, dizziness, nervous system shocks (I feel pulsating up and down my body for any moderate movement… yay).Hearing is sensitive and ringing constantly. We know the struggle, which is why we're uniquely qualified to help.As a rule, coming off amitriptyline does not require any additional medications. As for the Sertraline 100mg my doctor Dropped my daily dosage to 50mg for next 2 weeks and then I will be off of it.The Elavil I have been on for 30 years @ 100mg daily. And withdrawal, as you can see from this thread, is a problem. Along with 1-2mg of benzodiazepine, but that is another deep dark rabbit hole too!Right now I have a headache, chest, sternum, neck and rib pain. I find time every day to make this happen. I stopped taking them 8 weeks ago but suffering with insomnia and stomach problems. 22 years is a long time so I know it’s slow going. Anyway I would accept any prayers for healing. My anxiety went through the roof at night. My issue is… for the last 4 years I have had an extremely severe itching of my arms. An ECG should be performed prior to initiating therapy with amitriptyline to exclude long QT syndrome. Amitriptyline withdrawal 2012-12-29 00:00:00 Reactions 1426 - 3 Nov 2012 Various toxicities: case report A 28-year-old woman developed various toxicities after the abrupt withdrawal of amitriptyline. Well believe me the last 5 months I can only describe as a nightmare that’s not ending.Chronic pain, flu feeling all the time, migraines, panic attacks, sweating, ringing in my ears when I lie done. I called 999 and was taken to A&E.After loads to tests, I was given the all clear and sent home. It is 4-5 days since my last pill. This is just a collection of symptoms that people have reported, with the two most common being dizziness and headaches.There’s no telling exactly how long Amitriptyline withdrawal will last. So, my life is busy.So far, I’ve been able to keep going, but through some pretty severe suffering.